MAUDE Adverse Event Report: ICU MEDICAL, INC. MEDFUSION 4000 PUMP; PUMP, INFUSION

ICU MEDICAL, INC. MEDFUSION 4000 PUMP; PUMP, INFUSION
Model Number 4000
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
Upon investigation of a medfusion 4000 pump 'syringe plunger not in place error' was found in the events log history.This is a high priority alarm which will stop any ongoing infusion which confirms the initially reported event.There was no patient involvement, and no patient harm reported.
 
Additional Manufacturer Narrative
The suspected product was returned for evaluation.Visual inspection and functional testing was carried out.Upon visual inspection cracked plunger case was noted.Upon functional testing syringe recognition check failed.Event history log was reviewed where syringe plunger not in place was found.The reported event was confirmed.Found missing tamper seals and the rack gear flippers where not aligned/installed properly.Correcting the rack gear flipper installation corrected the problem.Replaced both plunger cases.Recalibrated all sensors, passes all functional testing.

Brand Name
MEDFUSION 4000 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ICU MEDICAL, INC.
3350 granada avenue north
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key25183835
Report Number3012307300-2026-05065
Device Sequence Number10543423
Product Code FRN
UDI-Device Identifier10610586043567
UDI-Public(01)10610586043567(11)170217
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4000
Device Catalogue Number4000-0105-51
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown